Alert archive / Iowa / Flash Flood Watches in 2016

Flash Flood Watch 4, NWS Des Moines, IA

July 2, 201612 counties in Iowa

NWS Des Moines, IA issued this flash flood watch at Jul 2, 2016, 3:16 AM CDT for 12 counties in Iowa. It took effect at Jul 2, 2016, 7:00 PM CDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jul 2, 2016, 3:16 AM CDT (08:16 UTC)
In effect from
Jul 2, 2016, 7:00 PM CDT
Expired
Jul 2, 2016, 9:39 PM CDT
In force
3 hr
Issued by
NWS Des Moines, IA
Flood severity
None

Counties Adams County, IA, Appanoose County, IA, Clarke County, IA, Davis County, IA, Decatur County, IA, Lucas County, IA, Monroe County, IA, Ringgold County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Wayne County, IA

The radar

The Des Moines radar (KDMX), 95 km from the middle of the area, began a volume at 08:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 8.3 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2016-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2016-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -40 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1752 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
-40 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

644 
WGUS63 KDMX 020816
FFADMX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
316 AM CDT SAT JUL 2 2016

...FLASH FLOOD WATCH FOR SOUTHERN IOWA TONIGHT INTO SUNDAY...

.HEAVY RAINFALL IS POSSIBLE ACROSS SOUTHERN IOWA AND NORTHERN
MISSOURI OVERNIGHT. SEVERAL INCHES OF RAIN FALLING IN A SHORT TIME
COULD LEAD TO FLASH FLOODING WHICH WOULD BE PARTICULARLY DANGEROUS
AT NIGHT.

IAZ081>086-092>097-021630-
/O.NEW.KDMX.FF.A.0004.160703T0000Z-160703T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-
WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...CORNING...CRESTON...OSCEOLA...
CHARITON...ALBIA...OTTUMWA...BEDFORD...LENOX...NEW MARKET...
MOUNT AYR...LAMONI...LEON...CORYDON...SEYMOUR...ALLERTON...
HUMESTON...CENTERVILLE...BLOOMFIELD
316 AM CDT SAT JUL 2 2016

...FLASH FLOOD WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL IOWA... 
  SOUTHEAST IOWA AND SOUTHWEST IOWA...INCLUDING THE FOLLOWING 
  AREAS...IN SOUTH CENTRAL IOWA...APPANOOSE...CLARKE...DECATUR...
   LUCAS...MONROE...RINGGOLD...UNION AND WAYNE. IN SOUTHEAST 
  IOWA...DAVIS AND WAPELLO. IN SOUTHWEST IOWA...ADAMS AND 
  TAYLOR. 

* FROM THIS EVENING THROUGH SUNDAY AFTERNOON

* A BAND OF HEAVY RAIN WILL FALL ACROSS SOUTHERN IOWA OR NORTHERN
  MISSOURI OVERNIGHT. WITHIN THIS BAND SEVERAL INCHES OF RAINFALL
  WILL BE LIKELY WITH MUCH OF IT FALLING IN ONLY A FEW HOURS. THIS
  COULD LEAD TO DANGEROUS FLASH FLOODING.

* WITHIN THE HEAVY RAIN BAND RAPID RISES ON STREAMS AND RIVERS ARE
  EXPECTED. SOME ROADWAYS MAY BE AFFECTED WHICH IS PARTICULARLY
  DANGEROUS AT NIGHT. ANYONE PLANNING OUTDOOR ACTIVITIES OR
  TRAVELING THROUGH SOUTHERN IOWA TONIGHT SHOULD CLOSELY MONITOR
  THE LATEST WEATHER UPDATES AND POTENTIAL WARNINGS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

LEE
3 follow-up statements
565 
WGUS63 KDMX 021519
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
1019 AM CDT SAT JUL 2 2016

...FLASH FLOOD WATCH FOR SOUTHERN IOWA TONIGHT INTO SUNDAY...

.HEAVY RAINFALL IS POSSIBLE ACROSS SOUTHERN IOWA AND NORTHERN
MISSOURI OVERNIGHT. THERE IS A POTENTIAL FOR SEVERAL INCHES OF
RAIN TO FALL IN A SHORT TIME WHICH COULD LEAD TO FLASH FLOODING.
FLASH FLOODING AT NIGHT IS PARTICULARLY DANGEROUS.

IAZ081>086-092>097-022330-
/O.CON.KDMX.FF.A.0004.160703T0000Z-160703T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-
WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...CORNING...CRESTON...OSCEOLA...
CHARITON...ALBIA...OTTUMWA...BEDFORD...LENOX...NEW MARKET...
MOUNT AYR...LAMONI...LEON...CORYDON...SEYMOUR...ALLERTON...
HUMESTON...CENTERVILLE...BLOOMFIELD
1019 AM CDT SAT JUL 2 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH SUNDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL IOWA...SOUTHEAST IOWA AND SOUTHWEST 
  IOWA...INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL IOWA...
   APPANOOSE...CLARKE...DECATUR...LUCAS...MONROE...RINGGOLD... 
  UNION AND WAYNE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO. IN 
  SOUTHWEST IOWA...ADAMS AND TAYLOR. 

* FROM 7 PM CDT THIS EVENING THROUGH SUNDAY AFTERNOON

* A BAND OF HEAVY RAIN WILL FALL ACROSS SOUTHERN IOWA OR NORTHERN
  MISSOURI OVERNIGHT. WITHIN THIS BAND SEVERAL INCHES OF RAINFALL
  WILL BE LIKELY. THERE IS A POTENTIAL FOR THIS RAIN TO FALL IN
  JUST A FEW HOURS. THIS COULD LEAD TO DANGEROUS FLASH FLOODING.

* WITHIN THE HEAVY RAIN BAND RAPID RISES ON STREAMS AND RIVERS 
  ARE EXPECTED. SOME ROADWAYS MAY BE AFFECTED WHICH IS 
  PARTICULARLY DANGEROUS AT NIGHT. ANYONE PLANNING OUTDOOR 
  ACTIVITIES OR TRAVELING THROUGH SOUTHERN IOWA TONIGHT SHOULD 
  CLOSELY MONITOR THE LATEST WEATHER UPDATES AND POTENTIAL 
  WARNINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

FAB
785 
WGUS63 KDMX 022054
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
354 PM CDT SAT JUL 2 2016

...FLASH FLOOD WATCH FOR FAR SOUTHERN IOWA TONIGHT INTO SUNDAY...

.HEAVY RAINFALL IS POSSIBLE ACROSS FAR SOUTHERN IOWA AS WELL AS
CENTRAL AND NORTHERN MISSOURI OVERNIGHT. THERE IS A POTENTIAL FOR
LOCALIZED AREAS WHERE SEVERAL INCHES OF RAIN COULD FALL WHICH
COULD LEAD TO FLASH FLOODING. THIS IS ESPECIALLY TRUE ACROSS THE
WESTERN PORTION OF THE FLASH FLOOD WATCH WERE THEY HAVE ALREADY
RECEIVED 2 TO 3 INCHES.  FLASH FLOODING AT NIGHT IS PARTICULARLY
DANGEROUS.

IAZ081>086-092>097-030500-
/O.CON.KDMX.FF.A.0004.160703T0000Z-160703T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-
WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...CORNING...CRESTON...OSCEOLA...
CHARITON...ALBIA...OTTUMWA...BEDFORD...LENOX...NEW MARKET...
MOUNT AYR...LAMONI...LEON...CORYDON...SEYMOUR...ALLERTON...
HUMESTON...CENTERVILLE...BLOOMFIELD
354 PM CDT SAT JUL 2 2016

...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING
THROUGH SUNDAY AFTERNOON...

THE FLASH FLOOD WATCH CONTINUES FOR

* PORTIONS OF SOUTH CENTRAL IOWA...SOUTHEAST IOWA AND SOUTHWEST 
  IOWA...INCLUDING THE FOLLOWING AREAS...IN SOUTH CENTRAL IOWA...
   APPANOOSE...CLARKE...DECATUR...LUCAS...MONROE...RINGGOLD... 
  UNION AND WAYNE. IN SOUTHEAST IOWA...DAVIS AND WAPELLO. IN 
  SOUTHWEST IOWA...ADAMS AND TAYLOR. 

* FROM 7 PM CDT THIS EVENING THROUGH SUNDAY AFTERNOON

* A BAND OF HEAVY RAIN WILL FALL ACROSS FAR SOUTHERN IOWA TONIGHT.
  WITHIN THIS BAND SEVERAL INCHES OF RAINFALL WILL BE LIKELY.
  LOCATIONS FROM CORNING TO VAN WERT HAVE ALREADY RECEIVED TWO TO
  THREE INCHES OF RAINFALL AND ARE MORE AT RISK THAN LOCATIONS
  EAST BUT ALL OF FAR SOUTHERN IOWA WILL CONTINUE TO SEE PERIODS
  OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL POSSIBLE. THIS
  COULD LEAD TO DANGEROUS FLASH FLOODING...ESPECIALLY WEST IF
  ANOTHER TWO TO THREE INCHES FALLS IN A RELATIVELY SHORT PERIOD
  OF TIME.

* WITHIN THE HEAVY RAIN BAND RAPID RISES ON STREAMS AND RIVERS 
  ARE EXPECTED. SOME ROADWAYS MAY BE AFFECTED WHICH IS 
  PARTICULARLY DANGEROUS AT NIGHT. ANYONE PLANNING OUTDOOR 
  ACTIVITIES OR TRAVELING THROUGH SOUTHERN IOWA TONIGHT SHOULD 
  CLOSELY MONITOR THE LATEST WEATHER UPDATES AND POTENTIAL 
  WARNINGS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD
TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

&&

$$

FAB
781 
WGUS63 KDMX 030239
FFADMX

FLOOD WATCH
NATIONAL WEATHER SERVICE DES MOINES IA
939 PM CDT SAT JUL 2 2016

IAZ081>086-092>097-030345-
/O.CAN.KDMX.FF.A.0004.000000T0000Z-160703T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-
WAYNE-APPANOOSE-DAVIS-
INCLUDING THE CITIES OF...CORNING...CRESTON...OSCEOLA...
CHARITON...ALBIA...OTTUMWA...BEDFORD...LENOX...NEW MARKET...
MOUNT AYR...LAMONI...LEON...CORYDON...SEYMOUR...ALLERTON...
HUMESTON...CENTERVILLE...BLOOMFIELD
939 PM CDT SAT JUL 2 2016

...FLASH FLOOD WATCH IS CANCELLED...

THE FLASH FLOOD WATCH FOR PORTIONS OF SOUTH CENTRAL IOWA...
SOUTHEAST IOWA AND SOUTHWEST IOWA HAS BEEN CANCELLED. SHOWERS AND
A FEW THUNDERSTORMS ARE STILL EXPECTED ACROSS SOUTHERN IOWA LATE
TONIGHT INTO SUNDAY MORNING, HOWEVER THE POTENTIAL FOR FLASH FLOOD
PRODUCING RAINFALL HAS SUBSIDED.  

$$

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this flash flood watch went out at Jul 2, 3:15 AM CDT, 1 minute earlier.

Area forecast discussion, Jul 2, 3:15 AM CDT, 1 minute before
Area Forecast Discussion
National Weather Service Des Moines IA
315 AM CDT Sat Jul 2 2016

.SHORT TERM.../Today/
Issued at 315 AM CDT Sat Jul 2 2016

Main concerns during the short term period will include SHRA/TSRA
chances today...then heavy rainfall potential from later this
afternoon and evening onward...into the long term portion of the
forecast...where elements will be coming together for a classic
Maddox frontal-type heavy rainfall event.

Considerable coverage of echoes exist presently on radar across the
southern 2/3rds of the CWA...however little if any precip is
reaching the ground per surface obs. Precip is being driven by theta-
e advection / isentropic forcing in the 300-310K levels. Although
the forcing is decent...condensation pressure deficits are also
decent...so there is a considerable amount of dry air to contend
with below the precip production zone. Have accounted for this
limiting factor in trimming POPs below guidance for this morning
into this afternoon. Have gradually eased the trimming of POPs into
this evening...and thus have gone more with guidance...as moisture
levels in lower levels increase.

Heavy rainfall parameters come into better sync by the end of the
short term period...especially along and south of the Iowa-Missouri
border. GFS shows PWATs of 2+ inches and warm cloud depths of
greater than 4000 m...with 850 mb moisture transport ramping up per
the LLJ by 00Z. Thus...no surprise that NAEFS percentiles and GEFS M-
Climate anomalies really increase by around 00Z. For those
reasons...have decided to start the Flash Flood Watch at 00Z.

Have made only minimal tweaks for forecast max temps today.
Interestingly...the highest maxes are anticipated to occur across
the northern third of the CWA...mainly along and north of US Hwy
20...where cloud cover will not be as thick and precip chances will
be practically nil. Forecast maxes across the northern CWA today are
about 5 to 10F below normal...but in the southern CWA they are as
much as 15 to 20F below normal. Given those anticipated values...we
may see some new record low max temps set today especially across
the south and southwestern CWA. For example...today/s current record
low max temperature of 73F at Lamoni looks to be in danger...however
the value of 65F at Ottumwa looks safe.

.LONG TERM.../Tonight through Friday/
Issued at 315 AM CDT Sat Jul 2 2016

A heavy rainfall event is possible over southern Iowa tonight into
Sunday morning. An old surface frontal boundary remains stalled
and diffuse across Kansas and Missouri, with a large thunderstorm
complex currently moving eastward along it through Kansas and
enhanced by the nocturnal low-level jet. Tonight a weak shortwave
aloft will help to enhance the jet further and push things
northward, with significant moisture transport into the boundary
and PWATs topping two inches. Steering flow will be fairly week
and parallel to the boundary/storm band resulting in a classic
setup for a swath of very heavy rainfall. However, there is
uncertainty as to where this will occur as it will be heavily
dependent on how far northward the frontal boundary retreats both
before and after it activates this evening. Have increased POPs
into categorical range across southern Iowa with QPF nearing two
inches. If the boundary and storms stay to our south across
north central Missouri then this could be overdone, but most
prognostic models indicate that it will set up over southern Iowa
and given the magnitude of the threat if that does occur, feel it
prudent to ramp up messaging and issue a flash flood watch as
detailed in the Hydrology section below.

The system responsible for the heavy rain threat tonight will push
off to the east on Sunday/Sunday night. For much of next week the
subsequent 500 mb flow will be characterized by broad high
pressure across the southern U.S. and fairly swift zonal flow
across the north. This will result in a classic "ring of fire"
scenario for our region. Within this regime several subtle
shortwaves moving through the zonal flow will kick off multiple
rounds of convection, with probability largely maximized during
the peak heating and overnight hours, and a generally stationary
boundary setting up, enhanced by and wobbling around due to the
rounds of thunderstorms. These situations are notoriously
difficult to pin down in terms of details given the subtlety of
the forcing features and the fact that each round of storms is
dependent on the one before it. However, the large scale pattern
does appear to support Iowa being under the gun and there is
certainly some threat of active/severe weather at times between
late Tuesday and Friday. For now will maintain broad chance POPs
for about the latter half of next week and monitor in the coming
days.

&&

.AVIATION.../For the 06Z TAFS through 06Z Saturday night/
Issued at 1200 AM CDT Sat Jul 2 2016

VFR conditions will continue for the rest of tonight while light
showers move into western and portions of central Iowa. The
showers will persist on and off across the south on Saturday. MVFR
ceilings will expand across southern Iowa as moisture deepens by
late in the period as thunderstorms with heavy rainfall expand
along and south of a KOMA-KDSM-KMLI after 00Z Sunday.

&&

.HYDROLOGY...
Issued at 242 AM CDT Sat Jul 2 2016

A classic setup for heavy rainfall is expected tonight into Sunday
morning but the location remains uncertain. An old surface frontal
boundary will provide the focus for convection that will be
enhanced by a strong nocturnal low-level jet. Robust moisture
transport into the boundary and steering flow aligned parallel to
the expected band of storms support the potential for a swath of
very heavy rainfall. However, the focusing boundary is currently
to our south across Kansas/Missouri with a large thunderstorm
complex moving along and reinforcing it. The low-level jet should
act to push the boundary northward tonight, but the resulting
heavy rain band may stay down across north central Missouri.
Nevertheless, given the distinct possibility that it could push
up into southern Iowa and the significant threat of flooding if
that does occur, especially given the topography of southern Iowa
and the large number of people engaging in outdoor/overnight
activities over the holiday weekend, have issued a flash flood
watch to highlight the threat and raise awareness of the potential
for heavy rain/flash flooding.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch from this evening through Sunday afternoon for
Adams-Appanoose-Clarke-Davis-Decatur-Lucas-Monroe-Ringgold-
Taylor-Union-Wapello-Wayne.

&&

SHORT TERM...Zogg
LONG TERM...Lee
AVIATION...Cogil
HYDROLOGY...Lee
Hazardous weather outlook, Jul 1, 3:49 PM CDT, 11 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
349 PM CDT FRI JUL 1 2016

IAZ044-045-057>059-070>074-081>086-092>097-022100-
CRAWFORD-CARROLL-AUDUBON-GUTHRIE-DALLAS-CASS-ADAIR-MADISON-WARREN-
MARION-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-
DECATUR-WAYNE-APPANOOSE-DAVIS-
349 PM CDT FRI JUL 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED NON-SEVERE THUNDERSTORMS ARE POSSIBLE LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW PERIODS OF THUNDERSTORMS ARE POSSIBLE OVER SOUTHERN IOWA
OVER THE WEEKEND...MAINLY SOUTH OF INTERSTATE 80. THE PROBABILITY
OF SEVERE WEATHER APPEARS LOW BUT LOCALLY HEAVY RAINFALL MAY BE
POSSIBLE TOWARD THE MISSOURI BORDER.

ADDITIONAL THUNDERSTORM CHANCES ARE FORECAST TUESDAY NIGHT INTO
EARLY WEDNESDAY...AND AGAIN THURSDAY THROUGH FRIDAY. THE POTENTIAL
FOR SEVERE WEATHER DURING THESE PERIODS WILL BE BETTER DETERMINED
IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH AT LEAST THE JULY
4TH HOLIDAY.

IAZ004>007-015>017-023>028-033>039-046>050-060>062-075-022100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-
MARSHALL-TAMA-POLK-JASPER-POWESHIEK-MAHASKA-
349 PM CDT FRI JUL 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW PERIODS OF THUNDERSTORMS ARE POSSIBLE OVER SOUTHERN IOWA
OVER THE WEEKEND...MAINLY SOUTH OF INTERSTATE 80. THE PROBABILITY
OF SEVERE WEATHER APPEARS LOW BUT LOCALLY HEAVY RAINFALL MAY BE
POSSIBLE TOWARD THE MISSOURI BORDER.

ADDITIONAL THUNDERSTORM CHANCES ARE FORECAST TUESDAY NIGHT INTO
EARLY WEDNESDAY...AND AGAIN THURSDAY THROUGH FRIDAY. THE POTENTIAL
FOR SEVERE WEATHER DURING THESE PERIODS WILL BE BETTER DETERMINED
IN THE COMING DAYS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH AT LEAST THE JULY
4TH HOLIDAY.

FAB

Nearby

Flash Flood Watches in Iowa, 2016Every flash flood watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.